Just joined up to this today as I need some comforting vibes and need to confront some demons.
I have had extensive Ulcerative Colitis for about
12 years and have been on asacol 1200mg x 2 per day [Mezavant now] for all that time and have been on and off [but mostly on] the prednisolone ranging from 35mg to 5mg per day depending on flare ups [most of that time on 5mg]
I noticed no serious side effects to get in a twist over in the beginning though with the pred, I had the euphoria which was great though didn't last very long but also the insomnia and the mood swings ;-( but I was on a low dose of 5mg they called it the maintenance dose. [ winding down from 20mg, this was after a flare up usually]
To be honest with you all I think I was in denial for years about
having this disease [I was a young kid who didn't want it, who does! and I just stuck my head in the sand] has any of you felt the same about
not being able to deal with it mentally?
I kind of dropped out of the system for a while so not seeing the doctor for a few years while taking the 5mg pred and the x2 1200mg Asacol. I went back to the docs for a check up and he pesuaded me to come off of the Pred but after a bad flare up I had to go back on the Pred and I have now really noticed all the side effects, maybe it was the prolonged time I had been on them or they just built up or the break I had while I was off them, then going back on them really hit me pretty hard over the last 7 months or so. Started on 20mg for about
two weeks, then dropping down to 5 per day over the following weeks, I have had a fair amount of hair loss and I am REALLY down, sorry to sound vain. I was probably losing my hair [albeit slowly] over the years before though not enough to really notice but its really noticeable now. My skin is pretty bad as well now, I have been having cystic acne, big unsightly ones and I feel like I am really depressed ALL the time. I have read the list of side effects from another website from what Pred can do and I am ticking most of them all which is really scary, I only really noticed the effects being so bad since I went back on them.
Well, I am coming off the pred now and will try the biotin, anything else I should try?. Starting the Azathioprine next week and winding down the Pred.
I just hope I haven't damaged myself too much by being on them for so long I have shed many tears for not dealing with this sooner. the only consolation is that it was a low dose
Any words of comfort for this [35 yr old] scared and down in the dumps guy would be most appreciated.